Research Article | Open Access
Jinghua Liu, Hongjuan Duan, Zhiheng Yu, "On the Blended Solutions of Polynomial-Like Iterative Equation with Multivalued Functions", Discrete Dynamics in Nature and Society, vol. 2018, Article ID 9862794, 5 pages, 2018. https://doi.org/10.1155/2018/9862794
On the Blended Solutions of Polynomial-Like Iterative Equation with Multivalued Functions
The solutions are more general than the solutions for polynomial-like iterative equation with multivalued functions. In this paper we study the solutions of polynomial-like iterative equation with multivalued functions.
The polynomial-like iterative equationis an interesting form of functional equations, where is a topological vector space, is a given function, and , stands for the th iteration of the unknown function , i.e., and . Since iteration is an important problem in many mathematical subjects, such as dynamical systems and numerical computation, and many fields of natural science, in recent years some attentions have been paid to (1) and its generalizations [1–7]. On the other hand, multivalued function is an important class of mappings, which has been extensively employed in control theory , stochastics , artificial intelligence , and economics . Many nice results [12–16] were obtained on functional equations with multivalued functions. It is important to investigate (1) with multivalued functions, i.e., the equationwhere is an integer, are real constants, is a given multivalued function, denotes the family of all nonempty convex compact subsets of , and is an unknown multivalued function; the th iteration of the multivalued function is defined inductively as and for all . In 2004, Nikodem and Zhang  first studied (2) for with an increasing upper semicontinuous ( for short) multivalued function on . The result on the existence and uniqueness of solutions is given. As indicated in , the upper semicontinuity for multivalued functions is much weaker than the continuity for functions; the method used for continuous solutions [6, 7] is improved substantially in order to obtain solutions. In 2011, Xu, Nikodem, and Zhang  considered the general case of the equationwhich is a modified version of (2), for the multivalued functions defined in . multivalued solutions of this equation were given in the inclusion sense. As defined in , a multivalued function is said to be if it satisfies on a sequence in ; that is, for each ; otherwise, is said to be blended on . Clearly, the blended requirement for multivalued functions is much weaker than the unblended requirement for multivalued functions. It is an interesting object to study the blended multivalued solutions of (2) in the inclusion sense. So far, we find no results on the multivalued solutions of (2) in the inclusion sense. In this paper, we investigate the existence of the multivalued solutions of (2) in the inclusion sense.
The family endowed with the Hausdorff distance is defined bywhere is a complete metric space (cf., e.g., , Cor. 4.3.12).
A multivalued function is increasing (resp., strictly increasing) if for every with , we have (resp., ) (cf. , Def. 3.5.1). A multivalued function is at a point if for every open set with there exists a neighborhood of such that for every . is on if it is at every point in . For convenience, let where is the set of all multivalued functions . Some useful properties are summarized in the following Lemma (cf. [4, 15, 19]).
Lemma 1. For and for an arbitrary real , the following properties hold:(i),(ii),(iii)
Lemma 2. If , then .
As indicated in , if a function is not single-valued, there exists at least a point such that the cardinal of the set is more than 1; i.e., card . Actually, is a nontrivial interval because . Since is strictly increasing, there exist two small open intervals and such that is single-valued in both of them and satisfies , and . We call a jump-point of or a jump simply. For every , let denote the set of all jumps of . We easily see that each has at most countably infinite many jumps, i.e., the cardinal card . In fact, for each , the set is a nontrivial compact subinterval of . By the strict monotonicity, is a set of disjoint nonempty compact subintervals of . Choose a rational number for each . Then card . According to above the argument, was divided into two cases in : one is unblended multivalued functions; the other is blended ones.
Since functions in are strictly increasing, it suffices to discuss multivalued functions in which satisfy either for all int or for all int . Let and denote the two classes of multivalued functions, respectively.
Lemma 3. Suppose that (resp., ) is on the strictly increasing (resp., decreasing) sequence . If and satisfies that and (resp., and ), then for each integer , (i) , and (ii) (resp., .
A function is said to be on with the sequence and constants if for each ,(C1),(C2),(C3),
where is a strictly monotonic sequence in such that int is a union of disjoint open intervals; i.e.,where each is either an element of or an endpoint of . For a strictly increasing sequence in such that and , define Similarly, for a strictly decreasing sequence in such that and define
Lemma 4. is a complete metric space equipped with the distance , defined by .
DefineClearly, , , , and are all closed subsets of .
Lemma 5. (resp., ) if (resp., ).
Lemma 6. If either or , then
3. Main Results
Theorem 7. Suppose that , and and that sequences and are strictly increasing sequences in such that , , and card of and that , where , such that ; then, for arbitrary constants such that (4) has a unique solution , which is a solution of (2) in the inclusion sense and is in .
Proof. Sets and are well defined since the sequences and are strictly increasing sequences in such that , , and card of . Define operator bywhere . We can deduce from hypotheses , , , and . Since and , we have which impliesBy in and card of , we can obtain that . In fact, Since , , and card of , then , with , and ; i.e., . From in , Lemma 5, and (13), we can infer thatwhich together with (15) yields Furthermore, for , , by (13) and Lemma 6 we haveIn view of Lemma 6,We know that operator is contract since . Making use of fixed point Theorem, has a unique fixed point in such thatand since , , and are three sets, according to sets operation relations we can get which implies is a unique solution of (2) in the inclusion sense. In the following, we shall prove that is in . By reduction to absurd, we suppose is in . Since is in , for , there exists some interval such that , which implies . because is . Therefore, , which contradicts to the condition that is strictly increasing on ; thus is in .
Theorem 8. Suppose that , and and that sequences and are strictly decreasing sequences in such that , , and card of and that , where , such that ; then, for arbitrary constants satisfying (12), (4) has a unique solution , which is a solution of (2) in the inclusion sense and is in .
The proof is similar to Theorem 7, so we omit it.
In order to show the rationality conditions in Theorems, we consider the equationwhere , , and, obviously, , where with , for with ; one can check Taking , , we can see that conditions (12) hold. Thus, (2) has a solution by Theorem (12).
No data were used to support this study.
Conflicts of Interest
The authors declare that they have no conflicts of interest.
This work is supported by the general item of Lingnan Normal University [grant ZL1505], KSP of Lingnan Normal University [number 1171518004], NSFC [grant number 11701476], the Fundamental Research Funds for the Central Universities [grant number 2682018CX63], and the young project of Zhanjiang Preschool Education College Scientific Research [grant number ZJYZQN201717].
- M. Malenica, “On the solutions of the functional equation ϕ(x)+ϕ2(x)=F(x),” Matematički Vesnik, vol. 6, no. 3, pp. 301–305, 1982.
- K. Nikodem and W. Zhang, “On a multivalued iterative equation,” Publicationes Mathematicae, vol. 64, no. 3-4, pp. 427–435, 2004.
- J. Tabor and M. Zoldak, “Iterative equations in Banach spaces,” Journal of Mathematical Analysis and Applications, vol. 299, no. 2, pp. 651–662, 2004.
- B. Xu, K. Nikodem, and W. Zhang, “On a multivalued iterative equation of order ,” Journal of Convex Analysis, vol. 18, no. 3, pp. 673–686, 2011.
- W. Zhang, “Discussion on the iterated equation i=1nλifi(x)=F(x),” Chinese Science Bulletin, vol. 32, pp. 1444–1451, 1987.
- W. N. Zhang, “Discussion on the differentiable solutions of the iterated equation i=1nλifi(x)=F(x),” Nonlinear Analysis. Theory, Methods & Applications. An International Multidisciplinary Journal, vol. 15, no. 4, pp. 387–398, 1990.
- W. Zhang, “Solutions of equivariance for a polynomial-like iterative equation,” Proceedings of the Royal Society of Edinburgh, Section: A Mathematics, vol. 130, no. 5, pp. 1153–1163, 2000.
- K. H. Johansson, A. Rantzer, and K. J. Astrom, “Fast switches in relay feedback systems,” Automatica, vol. 35, no. 4, pp. 539–552, 1999.
- C. Choi and D. Nam, “Interpolation for partly hidden diffusion processes,” Stochastic Processes and Their Applications, vol. 113, no. 2, pp. 199–216, 2004.
- J. Lawry, “A framework for linguistic modelling,” Artificial Intelligence, vol. 155, no. 1-2, pp. 1–39, 2004.
- R. M. Starr, General Equilibrium Theory, Cambridge University Press, Cambridge, UK, 1997.
- K. Nikodem, “On Jensen's functional equation for set-valued functions,” Radovi Matematik, vol. 3, no. 1, pp. 23–33, 1987.
- J. Olko, “Semigroups of set-valued functions,” Publicationes Mathematicae, vol. 51, no. 1-2, pp. 81–96, 1997.
- D. Popa and N. Vornicescu, “Locally compact set-valued solutions for the general linear equation,” Aequationes Mathematicae, vol. 67, no. 3, pp. 205–215, 2004.
- W. Smajdor, “Local set-valued solutions of the Jensen and Pexider functional equations,” Publicationes Mathematicae, vol. 43, no. 3-4, pp. 255–263, 1993.
- R. Wegrzyk, “Fixed-point theorems for multivalued functions and their applications to functional equations,” Dissertationes Mathematicae, vol. 201, pp. 1–28, 1982.
- E. Klein and A. C. Thompson, Theory of Correspondences, John Willey and Sons, New York, Chichester, Brisbane, Toronto, Singapore, 1984.
- J.-P. Aubin and H. Frankowska, Set-Valued and Variational Analysis, Birkhäuser, Boston, Mass, USA, 1990.
- H. Rådström, “An embedding theorem for spaces of convex sets,” Proceedings of the American Mathematical Society, vol. 3, pp. 165–169, 1952.
Copyright © 2018 Jinghua Liu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.